Alert archive / Kansas / River Flood Warnings in 2025
River Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 20, 2025, 8:33 PM CDT for Cherokee County, Labette County, Kansas. It took effect at Apr 21, 2025, 3:37 AM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 8:33 PM CDT (01:33 UTC)
- In effect from
- Apr 21, 2025, 3:37 AM CDT
- Expired
- Apr 23, 2025, 1:57 AM CDT
- In force
- 46 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Cherokee County, KS, Labette County, KS
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Oswego (OSWK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
374
WGUS43 KICT 210133
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
833 PM CDT Sun Apr 20 2025
...The National Weather Service in Wichita KS has issued a Flood
Warning for the following rivers in Kansas...
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 845 AM CDT.
&&
KSC021-099-211345-
/O.NEW.KICT.FL.W.0002.250421T0848Z-250423T2107Z/
/OSWK1.2.ER.250421T0848Z.250422T0600Z.250423T0306Z.NO/
833 PM CDT Sun Apr 20 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO WEDNESDAY
AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Neosho River at Oswego.
* WHEN...From late tonight to Wednesday afternoon.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 6:25 PM CDT Sunday the stage was 14.9 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 20.9 feet early Tuesday morning.
It will then fall below flood stage late Tuesday evening.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Neosho River
Oswego 17.0 14.9 Sun 6 pm CDT 20.8 18.5 10.1
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Cuellar9 follow-up statements
070
WGUS83 KICT 210837
FLSICT
Flood Statement
National Weather Service Wichita KS
337 AM CDT Mon Apr 21 2025
...The Flood Warning continues for the following rivers in Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 500 PM CDT.
&&
KSC021-099-212200-
/O.EXT.KICT.FL.W.0002.250421T0837Z-250423T1546Z/
/OSWK1.2.ER.250421T0217Z.250422T0000Z.250422T2146Z.NO/
337 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE
WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...From early this morning to late Wednesday morning.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 12:42 AM CDT Monday the stage was 19.5 feet.
- Forecast...The river is expected to rise to a crest of 21.1
feet this evening. It will then fall below flood stage
tomorrow afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Oswego 17.0 19.5 Mon 12 am CD 20.7 12.5 9.2
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
WI638
WGUS83 KICT 211429
FLSICT
Flood Statement
National Weather Service Wichita KS
929 AM CDT Mon Apr 21 2025
...The Flood Warning continues for the following rivers in Kansas...
Neosho River at Oswego affecting Cherokee and Labette Counties.
Neosho River near Parsons affecting Neosho and Labette Counties.
...The Flood Warning is cancelled for the following rivers in
Kansas...
Neosho River near Erie affecting Neosho County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 1030 AM CDT.
&&
KSC133-211530-
/O.CAN.KICT.FL.W.0003.000000T0000Z-250421T1429Z/
/EREK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 AM CDT Mon Apr 21 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Neosho River near Erie.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Monday the stage was 27.9 feet.
- Forecast...The river is expected to fall to 12.6 feet
Saturday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Erie 29.0 27.9 Mon 8 am CDT 19.3 15.0 13.7
&&
LAT...LON 3767 9531 3754 9511 3745 9521 3757 9538
$$
KSC021-099-220230-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1307Z/
/OSWK1.2.ER.250421T0217Z.250422T0000Z.250422T1907Z.NO/
929 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until Wednesday morning.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 9:05 AM CDT Monday the stage was 19.3 feet.
- Forecast...The river is expected to rise to a crest of 21.0
feet this evening. It will then fall below flood stage early
tomorrow afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Oswego 17.0 19.3 Mon 9 am CDT 19.8 10.5 9.1
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
KSC099-133-220230-
/O.EXT.KICT.FL.W.0001.000000T0000Z-250422T2236Z/
/PPFK1.2.ER.250421T0230Z.250421T1800Z.250422T1036Z.NO/
929 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River near Parsons.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 23.0 feet, Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Monday the stage was 23.5 feet.
- Forecast...The river is expected to rise to a crest of 24.0
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Parsons 21.0 23.5 Mon 8 am CDT 20.7 12.0 10.5
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
Christo817
WGUS83 KICT 211952
FLSICT
Flood Statement
National Weather Service Wichita KS
252 PM CDT Mon Apr 21 2025
...The Flood Warning is extended for the following rivers in
Kansas...
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 300 AM CDT.
&&
KSC021-099-220800-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1651Z/
/OSWK1.2.ER.250421T0217Z.250422T0000Z.250422T2251Z.NO/
252 PM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until late Wednesday morning.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 2:34 PM CDT Monday the stage was 20.2 feet.
- Forecast...The river is expected to rise to a crest of 20.8
feet this evening. It will then fall below flood stage
Tuesday afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Oswego 17.0 20.2 Mon 12 pm CD 18.7 10.5 8.9
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Kaufman651
WGUS83 KICT 220112
FLSICT
Flood Statement
National Weather Service Wichita KS
812 PM CDT Mon Apr 21 2025
...The Flood Warning continues for the following rivers in Kansas...
Neosho River at Oswego affecting Cherokee and Labette Counties.
...The Flood Warning is extended for the following rivers in
Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 815 AM CDT.
&&
KSC021-099-221315-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1533Z/
/OSWK1.2.ER.250421T0217Z.250422T0600Z.250422T2133Z.NO/
812 PM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until late Wednesday morning.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 2:34 PM CDT Monday the stage was 20.2 feet.
- Forecast...The river is expected to rise to a crest of 21.2
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Oswego 17.0 20.2 Mon 2 pm CDT 15.7 9.6 8.4
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
KSC099-133-221315-
/O.EXT.KICT.FL.W.0001.000000T0000Z-250423T0345Z/
/PPFK1.2.ER.250421T0230Z.250421T2315Z.250422T1545Z.NO/
812 PM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River near Parsons.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 23.0 feet, Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Monday the stage was 24.2 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 8.7 feet
Saturday evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neosho River
Parsons 21.0 24.2 Mon 7 pm CDT 17.6 10.9 10.0
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
McGuire058
WGUS83 KICT 221051
FLSICT
Flood Statement
National Weather Service Wichita KS
551 AM CDT Tue Apr 22 2025
...The Flood Warning continues for the following rivers in Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 600 PM CDT.
&&
KSC021-099-222300-
/O.CON.KICT.FL.W.0002.000000T0000Z-250423T1533Z/
/OSWK1.2.ER.250421T0217Z.250422T0605Z.250422T2133Z.NO/
551 AM CDT Tue Apr 22 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 4:00 AM CDT Tuesday the stage was 21.1 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 7.5 feet Saturday
evening.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 21.1 Tue 4 am CDT 10.7 9.0 8.1
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
WI762
WGUS83 KICT 221303
FLSICT
Flood Statement
National Weather Service Wichita KS
803 AM CDT Tue Apr 22 2025
...The Flood Warning is extended for the following rivers in
Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
Neosho River near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 815 PM CDT.
&&
KSC021-099-230115-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1925Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0125Z.NO/
803 AM CDT Tue Apr 22 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Tuesday the stage was 21.2 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 7.3 feet Sunday morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 21.2 Tue 7 am CDT 11.2 9.6 8.0
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
KSC099-133-230115-
/O.EXT.KICT.FL.W.0001.000000T0000Z-250423T0529Z/
/PPFK1.2.ER.250421T0230Z.250422T0115Z.250422T1729Z.NO/
803 AM CDT Tue Apr 22 2025
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Neosho River near Parsons.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 23.0 feet, Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Tuesday the stage was 23.0 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 8.5 feet Sunday
morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Parsons 21.0 23.0 Tue 7 am CDT 14.2 11.0 9.5
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
Lawson514
WGUS83 KICT 221913
FLSICT
Flood Statement
National Weather Service Wichita KS
213 PM CDT Tue Apr 22 2025
...The Flood Warning continues for the following rivers in Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 215 AM CDT.
&&
KSC021-099-230715-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1813Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0013Z.NO/
213 PM CDT Tue Apr 22 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Neosho River at Oswego.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 21.0 feet, Xavier Road leading north from the river
gage bridge floods in that immediate vicinity. Also 13000 Road
along the north side of the river bank floods. West of the town of
Faulkner, homes along 120th Street between Star Road and Clem Road
begin to flood.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Tuesday the stage was 20.8 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 7.5 feet early Sunday
afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 20.8 Tue 10 am CD 9.5 8.2 7.6
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Lawson568
WGUS83 KICT 230028
FLSICT
Flood Statement
National Weather Service Wichita KS
728 PM CDT Tue Apr 22 2025
...The Flood Warning is extended for the following rivers in
Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 730 AM CDT.
&&
KSC021-099-231230-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1906Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0106Z.NO/
728 PM CDT Tue Apr 22 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Neosho River at Oswego.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 17.0 feet, The left bank begins to overflow and
floods agricultural fields. Also, the dirt county road, 13000
Road, along the north side of the river bank starts to flood at
1.5 miles downstream of gage site where the bridge crosses
Lightning Creek.
* ADDITIONAL DETAILS...
- At 7:25 PM CDT Tuesday the stage was 17.8 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 7.5 feet early Sunday
afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Neosho River
Oswego 17.0 17.8 Tue 7 pm CDT 9.1 8.0 7.6
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Christo871
WGUS83 KICT 230657
FLSICT
Flood Statement
National Weather Service Wichita KS
157 AM CDT Wed Apr 23 2025
...The Flood Warning is cancelled for the following rivers in
Kansas...
Neosho River at Oswego affecting Labette and Cherokee Counties.
KSC021-099-230800-
/O.CAN.KICT.FL.W.0002.000000T0000Z-250423T0657Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0128Z.NO/
157 AM CDT Wed Apr 23 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Neosho River at Oswego.
* ADDITIONAL DETAILS...
- At 1:50 AM CDT Wednesday the stage was 13.2 feet.
- Forecast...The river is expected to fall to 8.9 feet Sunday
evening.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Neosho River
Oswego 17.0 13.2 Wed 1 am CDT 9.9 9.2 9.1
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
WIWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:45 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Strong to marginally severe storms potential through 6pm this evening.
- Warming trend Monday through Thursday, possibly turning a bit cooler again by Friday.
- Periodic thunderstorm chances late Tuesday through Thursday night or Friday.
Area forecast discussion, Apr 20, 6:45 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 645 PM CDT Sun Apr 20 2025 .KEY MESSAGES... - Strong to marginally severe storms potential through 6pm this evening. - Warming trend Monday through Thursday, possibly turning a bit cooler again by Friday. - Periodic thunderstorm chances late Tuesday through Thursday night or Friday. && .DISCUSSION... Issued at 116 PM CDT Sun Apr 20 2025 THIS AFTERNOON--EVENING: Currently, widespread light to moderate rain, with pockets of heavy rain and embedded thunderstorms, continue to progress north across the region, as a powerful upper low approaches from the southwest. Hourly rainfall rates have ranged from about 0.05-0.20", locally higher. We're expecting this widespread rain to gradually end from southwest to northeast through the afternoon and early evening. While widespread flooding concerns aren't expected, pockets of heavy rainfall falling over saturated soils may support localized minor flooding, especially over far southeast Kansas where 2-4" rainfall amounts have already occurred with this storm system the past 2 days. Strong to marginally severe storm potential...In the short-term (through 2-3pm), this threat remains confined to Labette-Neosho counties, closest to the near-surface based instability and strong low and deep layer shear profiles prevalent just to the east- southeast. Main threats with this activity will be small hail, 50-60 mph winds, and perhaps a brief tornado or two embedded within the fast-moving broken squall line approaching from the south-southwest. We'll be monitoring radar trends for any possible warnings. Further west (Cowley-Butler-Greenwood-Elk-Chautauqua counties) from about 2-6pm closer to the upper low, steep mid-level lapse rates and weak surface heating along with cold temperatures aloft could produce enough surface-based instability for an isolated strong to marginally severe storm threat. Latest HRRR soundings indicate modestly long and straight hodographs, which would support splitting low-topped supercells capable of marginally severe hail and perhaps 50-60 mph winds. Additionally, cannot completely rule out a brief tornado, either from landspout processes in vicinity of the slow- moving frontal zone, or weak supercell processes. We'll be monitoring radar trends for any possible warnings. LATE TUESDAY--THURSDAY NIGHT OR FRIDAY: Deterministic and ensemble consensus continues to support an active period thunderstorm-wise, as a pair of cold frontal zones ooze south through the region Tuesday evening-night, and again sometime Wednesday evening through Thursday night. Per model climatologies, forecast moisture and instability look to be seasonably high, although effective deep layer shear appears to be only so-so. Therefore, localized severe thunderstorms along with locally heavy rainfall appear possible, but organized widespread severe weather looks unlikely at this time. Mesoscale details from the previous days convection will play a big part in the potential for any subsequent thunderstorm chances beyond Tuesday evening/night, hence it remains too early to start defining which days will have the greatest potential for thunderstorms beyond Tuesday night. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 640 PM CDT Sun Apr 20 2025 Showers continue to dissipate as the upper level storm system begins to lift rapidly northeast away from the area. This will allow VFR to return from west to east as we move through the evening hours. We could see some fog formation as we move through the overnight hours, but breezy westerly winds could limit formation. Breezy southerly winds will develop ove the area on Monday with VFR anticipated. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for KSZ072-093>096- 098>100. && DISCUSSION...ADK AVIATION...MWM
Hazardous weather outlook, Apr 20, 7:10 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 710 PM CDT Sun Apr 20 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 710 PM CDT Sun Apr 20 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Patchy fog is possible along and west of the Flint Hills late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic thunderstorm chances return to the region by early Tuesday evening, and continue through at least week's end. While widespread severe weather appears unlikely, localized severe thunderstorms along with heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight, but reports of rainfall, flooding, and severe weather are always greatly appreciated. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Apr 20, 3:47 PM CDT, 4 hours 46 minutes before
Special Weather Statement National Weather Service Wichita KS 347 PM CDT Sun Apr 20 2025 KSZ098-099-202130- Montgomery KS-Chautauqua KS- 347 PM CDT Sun Apr 20 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN CHAUTAUQUA COUNTIES THROUGH 430 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near Caney, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Caney, Niotaze, Tyro, and Havana. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3706 9608 3714 9577 3700 9575 3700 9607 TIME...MOT...LOC 2047Z 267DEG 19KT 3702 9603 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH BAERG
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:32 PM CDT | River Flood Warning | ICT | Labette, Neosho | 42 hr |
| Apr 20, 8:35 PM CDT | River Flood Warning | ICT | Neosho | 34 hr |
Nearby
River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.